Alert archive / California / Wind Advisories in 2020

Wind Advisory 7, NWS San Diego, CA

February 24, 20204 counties in California

NWS San Diego, CA issued this wind advisory at Feb 24, 2020, 12:09 PM PST for 4 counties in California. It took effect at Feb 25, 2020, 4:00 AM PST. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2020, 12:09 PM PST (20:09 UTC)
In effect from
Feb 25, 2020, 4:00 AM PST
Expired
Feb 27, 2020, 12:00 PM PST
In force
56 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2020-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2020-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS76 KSGX 242009
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1209 PM PST Mon Feb 24 2020

CAZ048-055>057-065-250600-
/O.NEW.KSGX.WI.Y.0007.200225T1200Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
1209 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO NOON PST
THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills and San Gorgonio 
  Pass Near Banning.

* WHEN...From 4 AM Tuesday to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Driving conditions could be hazardous at times for high-profile
  vehicles.

* ADDITIONAL DETAILS...Stronger wind gusts will shift eastward
  with time, mainly affecting areas through and below the San
  Gorgonio Pass later Wednesday and Thursday.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-250600-
/O.NEW.KSGX.WI.Y.0007.200225T1800Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
1209 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO NOON PST
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph expected.
  Local gusts in wind prone areas to 70 mph are possible. 

* WHERE...Eastern San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 10 AM Tuesday to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Driving conditions could be hazardous at times for high-profile
  vehicles.

* ADDITIONAL DETAILS...Strongest wind gusts are expected 
  Wednesday morning and will be confined to coastal foothill 
  areas. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
8 follow-up statements
715 
WWUS76 KSGX 250443
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
843 PM PST Mon Feb 24 2020

CAZ048-055>057-065-251245-
/O.CON.KSGX.WI.Y.0007.200225T1200Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
843 PM PST Mon Feb 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO NOON PST
THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills and San Gorgonio 
  Pass Near Banning.

* WHEN...From 4 AM Tuesday to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Driving conditions could be hazardous at times for 
  high-profile vehicles.

* ADDITIONAL DETAILS...Stronger wind gusts will shift eastward
  with time, mainly affecting areas through and below the San
  Gorgonio Pass later Wednesday and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-251245-
/O.CON.KSGX.WI.Y.0007.200225T1800Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
843 PM PST Mon Feb 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO NOON PST
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph expected. 
  Local gusts in wind prone areas to 70 mph are possible.

* WHERE...Eastern San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...From 10 AM Tuesday to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Driving conditions could be hazardous at times for 
  high-profile vehicles.

* ADDITIONAL DETAILS...Strongest wind gusts are expected 
  Wednesday morning and will be confined to coastal foothill 
  areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
205 
WWUS76 KSGX 251020
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
220 AM PST Tue Feb 25 2020

CAZ048-055>057-065-252200-
/O.CON.KSGX.WI.Y.0007.200225T1200Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
220 AM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph 
  expected, strongest this morning and Wednesday morning.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and
  Foothills, Riverside County Mountains, San Bernardino County
  Mountains and San Bernardino and Riverside County Valleys-The
  Inland Empire. Strongest winds in foothills and portions of
  adjacent valleys.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-252200-
/O.CON.KSGX.WI.Y.0007.200225T1800Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
220 AM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
NOON PST THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph expected,
  strongest Wednesday morning.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains. Strongest winds in foothills and portions of
  adjacent valleys.

* WHEN...From 10 AM this morning to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
315 
WWUS76 KSGX 252206
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
206 PM PST Tue Feb 25 2020

CAZ048-055>057-065-260615-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
206 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph
  expected, strongest tonight into Wednesday morning.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire. Strongest winds in foothills and 
  portions of adjacent valleys.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-260615-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
206 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph expected, 
  strongest tonight into Wednesday morning.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains. Strongest winds in foothills and portions of 
  adjacent valleys.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
798 
WWUS76 KSGX 260446
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
846 PM PST Tue Feb 25 2020

CAZ048-055>057-065-261300-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs
846 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph
  expected, strongest overnight into Wednesday morning.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire. Strongest winds in foothills and 
  portions of adjacent valleys.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-261300-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, Poway, Julian, and Pine Valley
846 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts to 50 mph expected,
  strongest overnight into Wednesday morning.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains. Strongest winds in foothills and portions of 
  adjacent valleys.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
137 
WWUS76 KSGX 261008
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
208 AM PST Wed Feb 26 2020

CAZ050-058-261815-
/O.UPG.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
/O.NEW.KSGX.HW.W.0005.200226T1008Z-200227T0000Z/
/O.NEW.KSGX.WI.Y.0008.200227T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of San Marcos, Poway, Julian, 
and Pine Valley
208 AM PST Wed Feb 26 2020

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST
THURSDAY...

* WHAT...For the High Wind Warning, east winds 30 to 40 mph with
  gusts to 75 mph. Isolated gusts to 90 mph early this morning. 
  For the Wind Advisory, east winds 20 to 30 mph with gusts to 55 
  mph expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...For the High Wind Warning, until 4 PM PST this 
  afternoon. For the Wind Advisory, from 4 PM this afternoon to 
  noon PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The winds will make driving difficult...especially for motorists
with high profile vehicles.  Watch for broken tree limbs and
downed power lines. 

&&

$$

CAZ048-055>057-065-261815-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
208 AM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The winds will make driving difficult...especially for motorists
with high profile vehicles.  Watch for broken tree limbs and
downed power lines. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
367 
WWUS76 KSGX 262036
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1236 PM PST Wed Feb 26 2020

CAZ050-058-270000-
/O.CON.KSGX.HW.W.0005.000000T0000Z-200227T0000Z/
/O.CON.KSGX.WI.Y.0008.200227T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of San Marcos, Poway, Julian, 
and Pine Valley
1236 PM PST Wed Feb 26 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON PST THURSDAY...

* WHAT...For the High Wind Warning, east winds 30 to 40 mph with
  gusts to 75 mph. For the Wind Advisory, east winds 20 to 30 mph
  with gusts to 55 mph expected.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...For the High Wind Warning, until 4 PM PST this 
  afternoon. For the Wind Advisory, from 4 PM this afternoon to 
  noon PST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-055>057-065-270000-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
1236 PM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire.

* WHEN...Until noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Small
599 
WWUS76 KSGX 270008
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
408 PM PST Wed Feb 26 2020

CAZ050-058-270815-
/O.EXP.KSGX.HW.W.0005.000000T0000Z-200227T0000Z/
/O.CON.KSGX.WI.Y.0008.000000T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of San Marcos, Poway, Julian, 
and Pine Valley
408 PM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...East winds 15 to 25 mph with gusts to 50 mph.

* WHERE...Windiest conditions through and below mountain passes 
  and canyons, including along Interstate 8.

* WHEN...Through noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-055>057-065-270815-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
408 PM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Windiest conditions through and below mountain passes 
  and canyons, including the San Gorgonio Pass.

* WHEN...Through noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
801 
WWUS76 KSGX 271031
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
231 AM PST Thu Feb 27 2020

CAZ048-055>057-065-271845-
/O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Including the cities of Moreno Valley, Fontana, 
Idyllwild-Pine Cove, and Banning
231 AM PST Thu Feb 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Northeast winds 10 to 15 mph with gusts to 30 mph.

* WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains 
  and Foothills, Riverside County Mountains, San Bernardino 
  County Mountains and San Bernardino and Riverside County 
  Valleys-The Inland Empire.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-271845-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-200227T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Poway, Julian, and Pine Valley
231 AM PST Thu Feb 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...East winds 10 to 20 mph with gusts to 40 mph.

* WHERE...San Diego County Valleys and San Diego County 
  Mountains.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:28 AM PST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 24, 9:28 AM PST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
928 AM PST Mon Feb 24 2020

.SYNOPSIS...
Fair and warmer weather is expected this week under building high
pressure and offshore flow. After areas of low clouds west of the
mountains this morning, skies will be mostly clear. Gusty east to
northeast winds are expected through passes and along coastal
foothill areas Tuesday through Thursday. Our next chance for showers
comes late Sunday into Monday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Low clouds were gradually clearing over SE San Diego County this
morning, while skies were clear over the remainder of the CWA. The
12Z Miramar sounding had a stepped inversion based near 2300 Ft MSL.
The sfc pressure gradients were weak and trending offshore. Wind
reports were light. No forecast changes this morning.

From previous discussion...

High pressure aloft begins to amplify along the West Coast over the
next few days. An offshore pressure gradient develops tonight and
continues through Friday. This will sweep away any low clouds and
bring mostly clear weather for several days. Early Tuesday will
feature a more northerly flow pattern, where places like Rialto will
get the strongest winds below the Cajon Pass. On Wednesday the flow
turns more easterly promising strongest winds in foothills of
Riverside and San Diego Counties. Top gusts look like 35 mph Tuesday
and 40+ mph Wednesday. Offshore flow weakens a bit Thursday and
Friday, but still enough to keep coastal clouds away. The
combination of stronger high pressure aloft and the offshore flow
will boost temperatures Tuesday through Friday. Max temps on these
days are forecast to be 8-15F above average in some areas west of
the mountains. That will mean lots of 80s in the coastal basin and
lower desert. Min temps will cool efficiently under clear skies and
where winds calm. Of course the foothills and the breezier areas
will stay mixed and quite mild. A big pattern change appears for
this coming weekend. A low pressure trough will sag down the West
Coast and a shortwave trough appears to rotate out in the ocean and
blast right through SoCal Sunday and Monday. The behavior of it
looks a lot like the storm system from this past weekend. Right now
the models seem to bring in the precip later Sunday into at least
early Monday, but as usual there are  differences in timing and
intensity between all model guidance. And as usual, we'll gain
greater focus as we approach the weekend. Stay tuned.

&&

.AVIATION...
241610Z...Coast/Valleys...Patchy low clouds based around 1500 feet
MSL with tops near 2000 feet MSL KSAN to KNRS. Local visibilities 3-
5SM in fog. Low clouds slowly dissipating through mid-morning for
mostly clear skies and unrestricted visibilities. Increasing
northeast winds to around 25 knots with higher gusts through canyons
and passes, moderate to strong up and downdrafts, and wind shear
near the mountains.  Risk of low clouds at the coastal airfields
tonight into Tuesday morning is low, so confidence in clear skies
and unrestricted visibilities is high.

Mountains/Deserts...Mostly clear with unrestricted visibility
through Tuesday. Increasing northeast winds to around 25 knots with
higher gusts through canyons and passes, moderate to strong up and
downdrafts, wind shear near the mountains.

&&

.MARINE...
No hazardous marine weather is expected through Thursday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...10/MM
AVIATION/MARINE...Small

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.